Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 593, NWS Norman, OK

July 4, 2016Archer County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2016, 6:33 PM CDT for Archer County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 6:33 PM CDT (23:33 UTC)
Expired
Jul 4, 2016, 7:15 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:54 PM CDTHAIL 1Mankins, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS54 KOUN 042333
SVROUN
TXC009-050015-
/O.NEW.KOUN.SV.W.0593.160704T2333Z-160705T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...

* UNTIL 715 PM CDT

* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANKINS...
  MOVING EAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOLLIDAY...MANKINS AND LAKE KICKAPOO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3383 9892 3384 9857 3373 9846 3366 9879
TIME...MOT...LOC 2333Z 285DEG 12KT 3382 9876 

HAIL...1.75IN
WIND...60MPH
 
$$

MAHALE
1 follow-up statement
812 
WWUS54 KOUN 050005
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT MON JUL 4 2016

TXC009-050015-
/O.CON.KOUN.SV.W.0593.000000T0000Z-160705T0015Z/
ARCHER TX-
705 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN ARCHER COUNTY...

AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAKE KICKAPOO...MOVING SOUTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOLLIDAY AND LAKE KICKAPOO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3375 9886 3382 9863 3371 9854 3366 9879
TIME...MOT...LOC 0004Z 329DEG 13KT 3371 9870 

HAIL...1.50IN
WIND...60MPH
 
$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:44 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 2:44 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
244 PM CDT MON JUL 4 2016

.DISCUSSION...
Heat/humidity and rain chances are the story for this forecast.

Overall, at least isolated storms will be possible everyday
through the weekend due to heating and moisture in the weakly
forced environment. Although chances will be so low or activity
is going to be so isolated that some days do not currently have
mentionable PoPs.

Showers/storms will continue to be possible into this evening
across parts of southern Oklahoma and western north Texas where
activity has already been throughout the day. Storms will be
possible in western parts of the fa Tuesday with a few strong to
severe storms possible. The most coverage and best chance for
showers/storms appears to be later this week when a front
approaches and moves into northern parts of the area. Otherwise,
like mentioned before, storm development will be dependent on
heating and any mid-level disturbances affecting the fa that are
currently difficult to pinpoint.

The bigger impact to more people over at least the next couple of
days will likely be the heat and humidity. Max heat index values
of 102 to maybe as high as 110 are expected Tuesday. Will continue
with the heat advisory into Tuesday but will add the north central
Oklahoma counties. Heat index values may be a few degrees lower
Wednesday, if dewpoints are a little drier and highs a couple of
degrees higher, but are currently still forecast to be in the 100
to 105 degree range. With current forecast numbers, will hold off
on extending heat advisory into Wednesday for now but if
temps/dewpoints change just a little then a heat advisory may also
be needed for parts of the area Wednesday. The hot and humid
conditions will continue through Friday but with slowly decreasing
dewpoints currently expected each day heat index values are
currently expected to remain below advisory criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  94  77  96 /  10  20  10  10
Hobart OK         75 100  78 100 /  20  20  20  10
Wichita Falls TX  77 100  78  99 /  30  20  10  10
Gage OK           72  99  75 102 /  10  20  20  10
Ponca City OK     76  95  77  97 /  10  10  10  10
Durant OK         77  93  77  94 /  20  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ007-008-012-013-
     018>020-023>032-037>048-050>052.

TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.

&&

11/25
Hazardous weather outlook, Jul 4, 11:24 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT MON JUL 4 2016

OKZ004>048-050>052-TXZ083>090-051630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1124 AM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND NORTHERN
TEXAS. THE MARGINAL RISK RESIDES NEAR AND SOUTH OF A LINE FROM
ERICK AND ALTUS TO ARDMORE AND ATOKA. THE STRONGEST STORMS WILL
BE CAPABLE OF WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF
QUARTERS AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AND
SOUTHEAST.

.HEAT...
HIGH TEMPERATURES TODAY WILL CLIMB INTO THE MID TO UPPER 90S. HEAT
INDICES WILL REACH 100 TO 105 FOR MANY LOCATIONS ACROSS CENTRAL
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.HEAT...
TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THROUGH THE WEEK.
HEAT INDICES WILL APPROACH THE 100 TO 108 DEGREE RANGE ACROSS THE
REGION EACH AFTERNOON.

.THUNDERSTORMS...
THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH THE WEEK. NO
SEVERE WEATHER IS EXPECTED. GREATER COVERAGE OF STORMS APPEARS
POSSIBLE FRIDAY AND SATURDAY AS A FRONTAL BOUNDARY TRIES TO PUSH
INTO NORTHERN AND WESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jul 4, 1:00 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 N LAKE ARROWHEAD      33.77N 98.37W
07/03/2016  E1.00 INCH       CLAY               TX   PUBLIC

&&

OUN
Special weather statement, Jul 4, 5:10 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUL 4 2016

TXZ086-042245-
WICHITA TX-
510 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA COUNTY UNTIL
545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ELECTRA...MOVING NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LAT...LON 3407 9865 3393 9875 3399 9894 3415 9890
TIME...MOT...LOC 2207Z 124DEG 4KT 3404 9880

..SPEG.
Special weather statement, Jul 4, 5:18 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUL 4 2016

TXZ084-087-042245-
KNOX TX-FOARD TX-
518 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND
SOUTHEASTERN FOARD COUNTIES UNTIL 545 PM CDT...

AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GILLILAND.
THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3368 9957 3373 9977 3391 9975 3384 9950
TIME...MOT...LOC 2214Z 197DEG 3KT 3378 9965

..SPEG.
Special weather statement, Jul 4, 5:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT MON JUL 4 2016

TXZ086-042315-
WICHITA TX-
549 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL
615 PM CDT...

AT 545 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS WESTERN
WICHITA COUNTY. THESE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...

LOCATIONS IMPACTED INCLUDE...
IOWA PARK...ELECTRA...KAMAY...PLEASANT VALLEY AND HAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3386 9894 3414 9895 3407 9862 3384 9862
TIME...MOT...LOC 2245Z 273DEG 2KT 3401 9875

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:00 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita45 min
Jul 3, 7:21 PM CDTSevere Thunderstorm WarningOUNClay39 min
Jul 3, 7:41 PM CDTSpecial Weather StatementOUNClay34 min
Jul 3, 7:55 PM CDTSevere Thunderstorm WarningOUNClay33 min
Jul 3, 8:15 PM CDTSevere Thunderstorm WarningOUNArcher, Clay45 min
Jul 4, 1:45 AM CDTSpecial Weather StatementOUNClay30 min
Jul 4, 2:51 AM CDTSpecial Weather StatementOUNClay39 min
Jul 4, 3:21 AM CDTSpecial Weather StatementOUNClay39 min
Jul 4, 5:10 PM CDTSpecial Weather StatementOUNWichita35 min
Jul 4, 5:18 PM CDTSpecial Weather StatementOUNKnox27 min
Jul 4, 5:49 PM CDTSpecial Weather StatementOUNWichita26 min
Jul 4, 6:01 PM CDTSevere Thunderstorm WarningOUNWichita44 min
Jul 4, 6:17 PM CDTAreal Flood AdvisoryOUNWichita3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.